MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number A3391-25
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.The anesthetics are supplied items and the complaint notification was forwarded to the supplier.Records analysis was performed by the supplier for bupivacaine lot #'s 57-237-ev, 49-159-ev and confirmed that each of the reported lots continues to meet all specifications.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.
 
Event or Problem Description
It was reported that the hospital had a drug failure incident with bupvivaine hcl 0.75% that was part of the spinal tray.There were no allegations of malfunction with respect to the other components of the kit.The tray was discarded and a lot number was not provided.No patient death or serious injury was reported by the user facility.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7507679
Report Number3012307300-2018-10160
Device Sequence Number1225052
Product Code CAZ
UDI-Device Identifier00351688069286
UDI-Public00351688069286
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3391-25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2016
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1